Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 20, 2014, 1:44 PM CST for 5 counties in Missouri; Adams County, Pike County, Illinois. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 1:44 PM CST (19:44 UTC)
- Expired
- Feb 20, 2014, 2:30 PM CST
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Pike County, IL, Audrain County, MO, Lewis County, MO, Marion County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 1:55 PM CST | TSTM WND GST 58 | 3 Wnw Hannibal, MO | |
| Feb 20, 1:58 PM CST | HAIL 1 | Hannibal, MO | |
| Feb 20, 2:03 PM CST | HAIL 0.25 | Hannibal, MO | WITH GUSTS TO 40 MPH |
| Feb 20, 2:03 PM CST | HAIL 0.25 | Payson, IL | SPOTTER ALSO ESTIMATED 40-50MPH WINDS |
| Feb 20, 2:12 PM CST | HAIL 0.5 | Louisiana, MO | |
| Feb 20, 2:24 PM CST | TSTM WND DMG | 1 N Martinsburg, IL | ONE HOME HAD ALL WINDOWS SHATTERED AND MOST ROOF SHINGLES REMOVED. A 30 TO 40 YARD ROW OF PINE TREES WERE SHEARED OFF NEAR THE BASE. SEVERAL LARGE 2 TO 3 FOOT DIAMETER TREES WERE ALSO SNAPPED. 3 LARGE MACHINE SHEDS WERE ALSO SEVERELY DAMAGED. |
| Feb 20, 2:24 PM CST | TORNADO | 1 N Martinsburg, IL | ONE HOME HAD ALL WINDOWS SHATTERED AND MOST ROOF SHINGLES REMOVED. A 30 TO 40 YARD ROW OF PINE TREES WERE SHEARED OFF NEAR THE BASE. SEVERAL LARGE 2 TO 3 FOOT DIAMETER TREES WERE ALSO SNAPPED. 3 LARGE MACHINE SHEDS WERE ALSO SEVERELY DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 1:36 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS53 KLSX 201944
SVRLSX
ILC001-149-MOC007-111-127-163-173-202030-
/O.NEW.KLSX.SV.W.0001.140220T1944Z-140220T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
PIKE COUNTY IN WEST CENTRAL ILLINOIS...
EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
MARION COUNTY IN NORTHEAST MISSOURI...
PIKE COUNTY IN NORTHEAST MISSOURI...
RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 230 PM CST
* AT 140 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STEFFENVILLE TO MONORE CITY TO CENTER TO 8 MILES
NORTHEAST OF WELLSVILLE...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PALMYRA...BOWLING GREEN...HANNIBAL...CANTON...QUINCY...LOUISIANA...
PITTSFIELD...CENTER...NEW HARTFORD...SPAULDING...EWING...
RENSSELAER...SPENCERBURG...CURRYVILLE...MAYWOOD...NEW LONDON...
FRANKFORD...EOLIA...LA GRANGE AND FALL CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4025 9149 4020 9150 4020 9112 3940 9068
3940 9093 3928 9077 3922 9106 3923 9118
3920 9118 3919 9122 3914 9152 3957 9171
3966 9172 3966 9176 3986 9185 3994 9184
3995 9189 4002 9192 4026 9152
TIME...MOT...LOC 1942Z 220DEG 59KT 3999 9182 3919 9144
HAIL...1.00IN
WIND...60MPH
$$
BRITT3 follow-up statements
139
WWUS53 KLSX 201958
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CST THU FEB 20 2014
ILC001-149-MOC007-111-127-163-173-202030-
/O.CON.KLSX.SV.W.0001.000000T0000Z-140220T2030Z/
PIKE IL-ADAMS IL-LEWIS MO-MARION MO-PIKE MO-RALLS MO-AUDRAIN MO-
158 PM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS AND
WESTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND EAST CENTRAL
AUDRAIN COUNTY IN CENTRAL MISSOURI...AND EASTERN RALLS...PIKE...
EASTERN MARION AND SOUTHEASTERN LEWIS COUNTIES IN NORTHEAST MISSOURI
UNTIL 230 PM CST...
AT 154 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CANTON TO HANNIBAL TO BOWLING GREEN TO 5 MILES WEST OF
NEW HARTFORD...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CANTON...QUINCY...BOWLING GREEN...LOUISIANA...PITTSFIELD...NEW
HARTFORD...FALL CREEK...PAYSON...MENDON...EOLIA...PIKE...BARRY...
ATLAS...BEVERLY...CLARKSVILLE...CAMP POINT...PLEASANT HILL...
ILASCO...MARBLEHEAD AND MEYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3940 9068 3940 9093 3928 9077 3922 9105
3923 9118 3920 9118 3914 9152 3964 9156
3990 9166 4010 9169 4020 9150 4020 9112
TIME...MOT...LOC 1958Z 226DEG 59KT 4016 9154 3972 9135
3936 9121 3923 9131
HAIL...1.00IN
WIND...60MPH
$$
BRITT170
WWUS53 KLSX 202016
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CST THU FEB 20 2014
MOC007-111-127-173-202026-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-140220T2030Z/
LEWIS MO-MARION MO-RALLS MO-AUDRAIN MO-
216 PM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN...EASTERN
RALLS...EASTERN MARION AND SOUTHEASTERN LEWIS COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4020 9112 3940 9068 3940 9093 3928 9077
3922 9104 3923 9118 3920 9118 3917 9133
3960 9118 3962 9123 3977 9125 4020 9150
TIME...MOT...LOC 2016Z 226DEG 59KT 4025 9116 3991 9107
3955 9096 3941 9102
$$
ILC001-149-MOC163-202030-
/O.CON.KLSX.SV.W.0001.000000T0000Z-140220T2030Z/
PIKE IL-ADAMS IL-PIKE MO-
216 PM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAMS AND PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND PIKE COUNTY IN NORTHEAST
MISSOURI UNTIL 230 PM CST...
AT 212 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEST POINT TO 7 MILES NORTHEAST OF PAYSON TO PIKE TO 6
MILES SOUTH OF LOUISIANA...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...CAMP POINT...BEVERLY...CLARKSVILLE...PLEASANT HILL...NEW
HARTFORD...SUMMER HILL...BAYLIS...NEBO...MARTINSBURG AND
INDEPENDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4020 9112 3940 9068 3940 9093 3928 9077
3922 9104 3923 9118 3920 9118 3917 9133
3960 9118 3962 9123 3977 9125 4020 9150
TIME...MOT...LOC 2016Z 226DEG 59KT 4025 9116 3991 9107
3955 9096 3941 9102
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
BRITT050
WWUS53 KLSX 202032
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
232 PM CST THU FEB 20 2014
ILC001-149-MOC163-202039-
/O.EXP.KLSX.SV.W.0001.000000T0000Z-140220T2030Z/
PIKE IL-ADAMS IL-PIKE MO-
232 PM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS AND WESTERN PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND PIKE COUNTY IN NORTHEAST
MISSOURI WILL EXPIRE AT 230 PM CST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER A NEW SEVERE THUNDERSTORM WARNING HAS JUST
BEEN REISSUED FOR EASTERN ADAMS AND EASTERN PIKE COUNTIES IN
ILLINOIS UNTIL 3 PM CST.
LAT...LON 4020 9112 3940 9068 3940 9093 3928 9077
3922 9104 3923 9118 3920 9118 3917 9133
3960 9118 3962 9123 3977 9125 4020 9150
TIME...MOT...LOC 2029Z 226DEG 59KT 4040 9096 4006 9087
3970 9076 3956 9082
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 11:42 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 20, 11:42 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CST Thu Feb 20 2014
.UPDATE:
Issued at 1032 AM CST Thu Feb 20 2014
Surface low in the MKC vicinity will deepen and move northeastward
this afternoon and evening in response the strong upstream
shortwave trof progressing into and across the region. The
attendant cold front is still forecast to begin accelerating and
sweep across the CWA this afternoon, exiting our south central IL
counties near 00Z. Winds will be increasing both ahead and
especially behind the cold front, with mixing and a tight pressure
gradient associated with the deepening low contributing to strong
post-frontal sw/w winds gusting from 45-50 mph. The current wind
advisory looks right on target, although the timing of the cold
front passage in IL has resulted in moving up the onset of the
wind advisory to 21Z to the east of the MS river. Still monitoring
the severe weather potential for this afternoon. The amount of
instability is the biggest unknown. The RAP and NAM both have
SBCAPE increasing to above 1000 j/kg by mid-afternoon in a
north/south corridor across eastern MO just ahead of the cold
front but based on the latest SPC mesoanalysis, this may be a
little high. If we can get tds into the u50s and some decent
heating this may materialize, otherwise 500-1000 j/kg seems more
probable. The very strong wind fields will support a threat of
damaging winds with any strong storms, with higher CAPE values
supporting greater storm coverage and damaging wind potential as
well as isolated tornadoes. Present indications are that scattered
storms should develop along the front this afternoon in response
to linear forcing associated with the front and upper wave, likely
between Columbia and St. Louis, but possibly as far west as COU.
Eventually upscale growth will result in a strongly forced line of
storms, most likely evolving near or just east of St. Louis.
Glass
&&
.SHORT TERM: (Through Late This Afternoon)
Issued at 405 AM CST Thu Feb 20 2014
It's going to be one of those days.
Lots of wx expected so here goes. At 09z, surface obs show a warm
front poking into central MO near COU/JEF and then sagging somewhat
down to near FAM. Temps rise quickly into the 50s with warm FROPA
with dewpoints in the 50s following not long thereafter. Temps are
only in the 30s for the far northern CWA, including UIN. Radar
shows a cluster of TSRA in southwest MO moving northeast. Much of
the rest of the area just has scattered SHRA or nothing at all with
much of the pcpn from earlier having shifted further north.
Pcpn chances: local 4km WRF model has an excellent handle on things
and used this for primary guidance today. It tracks the cluster of
TSRA northeast thru most of central...east-central MO and southwest
IL this morning. Then a lull in the action for much of our region
from just before midday thru about mid-afternoon. All models are on
board with a slower frontal timing and by all accounts should see
sfc-based TSRA develop along cold front between 20-21z from
UIN-STL-UNO and then expand and continue to track eastward along
front for remainder of the afternoon...exiting around 00z. Could
see severe chances being revisited despite current SPC day 1 outlook
if this scenario verifies.
Flood potential: combo of very moist soil/frozen soil and QPF and
still existant snowpack is best in northeast MO and west-central IL
and current flood watch is justified. More in doubt in central MO,
though, where snow melted a couple days ago, soil is not frozen but
is moist, but QPF also more limited with what moves thru with the
cluster of TSRA to the south probably it for the day. Will trim
flood watch to remove pertinent sections of central MO.
Winds: strong lo level jet of 50kts already exists but passage of
warm front will not allow too much mixing, either, with gusts
expected to reach to 30-35mph. The really strong gusts will hold
off until passage of cold front later this afternoon, allowing for
deeper mixing and tapping the high winds aloft. Looks like gusts
45-50mph will be common across much of the area at some point into
the evening, perhaps longer, and will issue a Wind Advisory.
Temps: a challenge to say the least. Clouds and pcpn will try to
keep the warmup in check, but dry slot also expected to push into
STL metro and areas S and E later today and allow for decent rise to
near 70F. Look for temp fall for central-northeast MO this
afternoon behind front.
TES
.LONG TERM: (Tonight through Wednesday)
Issued at 405 AM CST Thu Feb 20 2014
Showers and thunderstorms along a fast moving cold front should
shift rapidly east of our forecast area by late evening. Some
light rain/snow in the southwestern tail of the deformation zone,
wrap around precipitation may graze our nern MO and w central IL
counties early this evening. Strong and gusty winds will continue
this evening due to the tight surface pressure gradient behind the
deepening surface low moving northeastward through WI this
evening. The winds should begin to gradually slacken by late
tonight. Much colder temperatures tonight due to low level cold
air advection behind the cold front this evening, a clearing sky,
and lowering surface dew points tonight. This cooling trend will
be short lived as 850 mb temperatures slowly warm from sw to ne on
Friday. Although Fridays highs will not be as warm as Thursday
they will still be above normal. A weak cold front will sag slowly
southward through our forecast area late Friday night and
Saturday. There could be patchy light rain or snow along this
front. Should be the start of a gradual cooling trend Saturday
night and Sunday as a large and relatively strong surface ridge
builds southeastward into our area from the northern Plains. The
ECMWF model was depicting some light qpf Monday and Monday night
across our forecast area, which should be mainly in the form of
snow, due to low-mid level warm air advection ahead of a
southeastward moving shortwave moving through the northern Plains.
The GFS model keeps most of the precipitation north of our
forecast area. Even colder, well below normal temperatures
expected for Tuesday night as another surface ridge builds
southeastward into our area.
GKS
&&
.AVIATION: (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1127 AM CST Thu Feb 20 2014
Surface low now NW of KMKC will move northeastward this afternoon
and tonight with the warm front lifting northward through KUIN
within the next hour or so, and the trailing cold front sweeping
eastward across the area this afternoon. Predominately VFR
conditons are expected ahead of the cold front along with gusty
southerly winds. The exception is with any thunderstorms occurring
along/ahead of front which could drop flight conditions briefly
to IFR and contain strong winds. Coverage of any storms is hard to
judge at this time and thus have just mentioned Vicinity in the
current TAFS and will update as needed once coverage and impacts
can be determined. Very strong southwest-west winds gusting 38-45
kts will occur with the passage of the cold front, along with a
period of MVFR cigs. Clouds will clear this evening and the winds
should diminish some this evening but will remain gusty through
the period.
Specifics for KSTL:
VFR conditions and gusty southerly winds are expected until a cold front
passage around 22z. Thunderstorm chances/coverage with the cold
front are hard to judge at this time, and thus have kept with a
mention of VCTS and will update if needed once coverage and impacts
can be determined. Very strong southwest-west winds gusting 38-45
kts will occur with the passage of the cold front at 22z, along
with a period of MVFR cigs into mid-evening. Clouds will clear
around 02-03z and the winds should diminish some this evening but
will remain gusty through the period.
Glass
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WIND ADVISORY until Midnight CST tonight FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Shelby MO-St. Charles MO-St.
Francois MO-St. Louis City MO-St. Louis MO-Ste. Genevieve
MO-Warren MO-Washington MO.
FLOOD WATCH until 6 PM CST this evening FOR Knox MO-Lewis MO-
Marion MO-Shelby MO.
IL...WIND ADVISORY until Midnight CST tonight FOR Adams IL-Brown IL-
Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Monroe IL-Pike IL-St. Clair IL.
WIND ADVISORY from 3 PM this afternoon to Midnight CST tonight
FOR Bond IL-Clinton IL-Fayette IL-Marion IL-Montgomery IL-
Randolph IL-Washington IL.
FLOOD WATCH until 6 PM CST this evening FOR Adams IL-Brown IL-
Greene IL-Macoupin IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Feb 20, 4:31 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 431 AM CST THU FEB 20 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 431 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AS A COLD FRONT MOVES THROUGH THE AREA. SOME OF THE THUNDERSTORMS MAY BE SEVERE ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ISOLATED TORNADOES POSSIBLE. THE POTENTIAL FOR FLOODING ON RIVERS AND STREAMS WILL CONTINUE TODAY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SEE THE FLOOD WATCH PRODUCT FOR MORE DETAILS. VERY STRONG AND GUSTY WINDS ARE ALSO EXPECTED THIS AFTERNOON AND THIS EVENING. SEE THE WIND ADVISORY PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY. GKS
In the hours before
Local storm report, Feb 20, 12:40 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1240 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM NON-TSTM WND GST KLIEVER 38.70N 92.50W
02/20/2014 M47 MPH MONITEAU MO TRAINED SPOTTER
&&
DYELocal storm report, Feb 20, 1:30 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM NON-TSTM WND GST KLIEVER 38.70N 92.50W
02/20/2014 M50 MPH MONITEAU MO TRAINED SPOTTER
&&
KARLZLocal storm report, Feb 20, 1:32 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM NON-TSTM WND GST 4 NNE ASHLAND 38.83N 92.22W
02/20/2014 M58 MPH BOONE MO ASOS
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:43 PM CST | River Flood Warning | LSX | Marion | 54 hr |
| Feb 20, 4:22 AM CST | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 20 hr |
| Feb 20, 4:52 PM CST | River Flood Warning | LSX | Lewis | 45 hr |
| Feb 20, 4:52 PM CST | River Flood Warning | LSX | Lewis | 63 hr |
| Feb 20, 4:52 PM CST | River Flood Warning | LSX | Marion | 44 hr |
| Feb 20, 2:25 PM CST | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 35 min |
| Feb 20, 2:58 PM CST | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Montgomery | 47 min |
| Feb 20, 3:25 PM CST | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison | 50 min |
| Feb 20, 3:42 PM CST | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 48 min |
| Feb 20, 3:55 PM CST | Severe Thunderstorm Warning | LSX | Bond, Fayette | 50 min |
| Feb 20, 4:01 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 44 min |
| Feb 20, 4:10 PM CST | Tornado Warning | LSX | Fayette, Montgomery | 20 min |
| Feb 20, 4:23 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 52 min |
| Feb 20, 4:35 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Marion, Randolph, Washington | 40 min |
| Feb 20, 4:40 PM CST | Tornado Warning | LSX | Fayette | 35 min |
| Feb 20, 5:09 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.